I’ve read that the ‘Staton’ medicines used long term cause ITP, but my doctor states there’s not enough studies. Has anyone heard of certain medications causing ITP?
Interested in more discussions like this? Go to the Blood Cancers & Disorders Support Group.
Hi @denisem20 There are certain drugs which can interfere with platelet production. If this happens, the condition is referred to as DITP or, Drug Induced immune thrombocytopenia. I found an article from medicineworld.org with a list of medications which can cause a lower platelet count. Not certain if your meds are on this list or not. Keeping in mind, some of these medications are intentionally meant to suppress the immune system, which would also lower platelets so we need to be careful not to misinterpret the information.
Is your statin on this list?
Connect with thousands of patients and caregivers for support and answers.
Already have an account? Sign In